Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 23, NWS Cheyenne, WY

May 13, 2007Banner County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 13, 2007, 1:44 PM MDT for Banner County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2007, 1:44 PM MDT (19:44 UTC)
Expired
May 13, 2007, 2:30 PM MDT
In force
46 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Banner County, NE

The radar

The Cheyenne radar (KCYS), 105 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3033 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 131944
SVRCYS
NEC007-132030-
/O.NEW.KCYS.SV.W.0023.070513T1944Z-070513T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
144 PM MDT SUN MAY 13 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 230 PM MDT

* AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR HARRISBURG...OR ABOUT 20 MILES NORTH OF
  KIMBALL...AND MOVING NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BIGHORN MOUNTAIN BY 220 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4154 10383 4140 10369 4154 10339 4172 10357

$$

SOWKO
2 follow-up statements
000 
WWUS55 KCYS 132000
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MDT SUN MAY 13 2007

NEC007-132030-
/O.CON.KCYS.SV.W.0023.000000T0000Z-070513T2030Z/
BANNER NE-
200 PM MDT SUN MAY 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR EASTERN BANNER COUNTY...

AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR HARRISBURG...OR ABOUT 22 MILES SOUTH OF
SCOTTSBLUFF...MOVING NORTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BIGHORN MOUNTAIN BY 230 PM MDT...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4154 10383 4140 10369 4154 10339 4172 10357

$$

SOWKO
000 
WWUS55 KCYS 132025
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
225 PM MDT SUN MAY 13 2007

NEC007-132035-
/O.EXP.KCYS.SV.W.0023.000000T0000Z-070513T2030Z/
BANNER NE-
225 PM MDT SUN MAY 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BANNER COUNTY EXPIRES
AT 230 PM MDT...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING HAS BEEN CANCELLED.


LAT...LON 4154 10383 4140 10369 4154 10339 4172 10357

$$

SOWKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 10:07 AM MDT, 3 hours 37 minutes earlier.

Area forecast discussion, May 13, 10:07 AM MDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1007 AM MDT SUN MAY 13 2007

.UPDATE...VAPOR LOOP REVEALING SECONDARY FEATURE FURTHER SOUTH IN
THE VORTICITY COMPLEX CROSSING THE INTERMOUNTAIN. THINK TSTM
ACTIVITY THIS AFT WILL BE MORE THAN PREVIOUSLY ADVERTISED AS THE
VORT PASSES...SO HAVE INCREASED POPS THROUGH LATE EVENING. NAM
RESOLVING NUMEROUS SHOWERS/TSTMS IN SEVERAL RUNS NOW. EVERYTHING
ELSE ON TRACK.

SOWKO

&&

.PREV DISCUSSION... /ISSUED 315 AM MDT SUN MAY 13 2007/

SHORT TERM...TODAY THRU MONDAY NIGHT...SOMEWHAT MOIST SW UPPER FLOW
WILL CONTINUE OVER THE CWA THRU MONDAY AHEAD OF UPPER TROF MOVING
ACROSS THE NW CONUS.  LITTLE DIFFERENCE EXPECTED IN WX TODAY FROM
YESTERDAY WITH SOME ISOLATED CONVECTION DEVELOPING OVER THE MTNS AND
OVER THE ERN WY PLAINS BY LATE THIS AFTERNOON BEFORE ENDING DURING
THE EARLY EVENING HOURS.  BETTER CHANCE FOR PCPN SETS UP FOR MONDAY
AFTERNONN AND NIGHT AS UPPER TROF MOVES ACROSS THE NRN PLAINS AND
PUSHES A COLD FRONT ACROSS THE CWA EARLY MONDAY WITH MAX TEMPS ABOUT
15-20 DEGREES COOLER.  UPSLOPE FLOW BEHIND FRONT SHOULD BRING
INCREASED COVERAGE OF PCPN ESPECIALLY OVER THE SE HALF OF THE CWA.
BEST CHANCE FOR TSTRMS EXPECTED OVER FAR SE WY AND THE SE PANHANDLE
INTO MONDAY EVENING WHERE INSTABILITY WILL BE GREATEST.  PCPN SHOULD
MOVE SE OUT OF THE CWA LATE MONDAY EVENING AS SFC HIGH BUILDS IN AND
AIRMASS STABILIZES.

LONG TERM...TUE THRU SAT...MOST OF UPPER TROF EAST OF AREA ON TUE
WITH ONLY A COOL FAIRLY STABLE AIRMASS LINGERING ON THE WRN SIDE OF
A LARGE SFC HIGH PRES SYSTEM.  COULD BE A FEW SHWRS/TSTMS OVER SE
MTNS TUE BUT THATS ABOUT IT.  LARGE UPPER RIDGE THEN GRADUALLY
SHIFTS INTO THE REGION FOR WED THRU FRI...WITH RIDGE SHIFTING E AND
FLATTENING AS SW FLOW ALOFT BEGINS IN ADVANCE OF PAC NW UPPER TROF.
TEMPS RECOVER TO ABOVE NORMAL BY THU.  SOME QUESTION OF HOW MUCH
TSTM ACTIVITY IS EXPECTED EACH AFTN WED-SAT...WE ARE PROBABLY
OVERDONE ON THE COVERAGE...BUT AT THIS POINT...WILL LEAVE AS IS.

AVIATION...VFR EXPECTED THROUGH EARLY MONDAY. ISOLATED
THUNDERSTORMS ALONG AND EAST OF THE LARAMIE RANGE MID AFTERNOON
TODAY INTO EARLY THIS EVENING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, May 13, 10:10 AM MDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1010 AM MDT SUN MAY 13 2007

NEZ001>003-019>021-054-055-WYZ059>070-141130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1010 AM MDT SUN MAY 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
EVENING OVER MUCH OF THE AREA.  A FEW STORMS...ESPECAILLY ALONG AND
EAST OF THE LARAMIE RANGE...COULD PRODUCE GUSTY WINDS TO 50 MPH AND
DIME SIZED HAIL.  IT IS NOT OUT OF THE QUESTION FOR A COUPLE STORMS
TO BECOME MARGINALLY SEVERE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE SCATTERED THUNDERSTORMS ON MONDAY OVER MUCH OF THE
REGION.  A FEW LATE DAY STORMS WILL BE SPRINKLED ABOUT THE AREA
WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE ENCOURAGED
REPORT HAIL SIZE OR WIND SPEEDS ASSOCIATED WITH ANY STORM THIS
AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 4:01 PM MDTSevere Thunderstorm WarningCYSDawes34 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.